Health Unit Issues Overdose Alert After Spike in Paramedic Calls
(Photo Credit: Trevor Smith-Millar)
The Renfrew County District Health Unit is issuing a warning, but not about COVID.
The RCDHU has issued an Overdose Alert after Renfrew County Paramedics sounded the alarm. They have received a sharp increase in overdose calls over the last few weeks, and warn that purple and yellow fentanyl are circulating in communities in the district.
The RCDHU is urging people not to use drugs alone, to not mix drugs, go slow, use small amounts, and know your tolerance. They also suggest carrying Naloxone or Narcan kit, which can help reverse an opioid overdose. They say it is important to understand the symptoms of overdose, like slow or irregular breathing, fingernails or lips turning blue, limp body, deep snoring or gurgling, loss of consciousness and unresponsive. If they show these symptoms, call 9/11 and administer naloxone.